3 doctors weighed in:

Can loperamide cause constipation?

3 doctors weighed in
Dr. Bac Nguyen
Family Medicine
1 doctor agrees

In brief: Absolutely yes..

This medicine slows down your intestinal motility, reduces fecal volume and increases viscosity, thus it can cause constipation if you are senstive to it or over using it.
It is often used to treat diarrhea, short-term use. Stopping it should resolve your constipiation in a couple of days if it is causing your constipation. Consult doc if severe/persistent. Good luck.

In brief: Absolutely yes..

This medicine slows down your intestinal motility, reduces fecal volume and increases viscosity, thus it can cause constipation if you are senstive to it or over using it.
It is often used to treat diarrhea, short-term use. Stopping it should resolve your constipiation in a couple of days if it is causing your constipation. Consult doc if severe/persistent. Good luck.
Dr. Bac Nguyen
Dr. Bac Nguyen
Thank
Dr. David Ziring
Pediatrics - Gastroenterology

In brief: Yes it can

Loperamide is a locally acting narcotic that slows down the bowel and can certainly lead to constipation with high doses or chronic use.

In brief: Yes it can

Loperamide is a locally acting narcotic that slows down the bowel and can certainly lead to constipation with high doses or chronic use.
Dr. David Ziring
Dr. David Ziring
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors